MAUDE Adverse Event Report: COVIDIEN (IRVINE) SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN (IRVINE) SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4044
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use one silverhawk btk directional atherectomy device to treat a mid-right posterior tibial artery lesion, exhibiting (b)(4) stenosis.The lesion was not predilated.The ifu was followed during prep, procedure and post procedure.It was reported that resistance was not felt, the distal tip was damaged and did not allow the cutter blade to fully open & close.The cutter detached from the driveshaft while packing down in the nosecone.When the physician then attempted to activate the cutter, it would not come back to the cutter window and remained in the nosecone.The tip did not separate at the hinge pin.The physician completed the procedure using a new device.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation summary: the silverhawk was returned without a cutter driver.No ancillary devices were included.The silverhawk was inspected and observed the cutter was advanced within the laser drilled segment of the distal assembly.There was no indication the cutter assembly was not connected to the drive shaft.Dried blood was observed within the distal assembly; however no damages were noted.The silverhawk was inserted a cutter driver from the lab.The cutter driver was activated and the thumb-switch retracted.The cutter assembly was pulled back into the cutter window as intended.No damages were observed to the visible cutter assembly.The thumb-switch was pushed forward and the cutter advanced approximately 1.7 cm distal the cutter window.There was no evidence the cutter assembly separated from the drive shaft.The cutter was able to retracted and advanced as intended during lab testing.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key7057129
Report Number2183870-2017-00528
Device Sequence Number10794789
Product Code MCW
UDI-Device Identifier00821684074107
UDI-Public00821684074107
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2019
Device Catalogue NumberP4044
Device Lot NumberA499571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2017
Initial Date Received by Manufacturer 10/27/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date11/23/2017
Supplement Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR